Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 19, NWS Shreveport, LA

April 4, 20084 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Apr 4, 2008, 8:07 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2008, 8:07 AM CDT (13:07 UTC)
Expired
Apr 4, 2008, 11:00 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 9:05 AM CDTFLASH FLOOD4 Ne Mount Enterprise, TXWATER ACROSS RD AT SH 315 AND FM 95

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 041309
FFWSHV
TXC347-365-401-419-041600-
/O.NEW.KSHV.FF.W.0019.080404T1307Z-080404T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 AM CDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
  NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
  PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...
  SOUTHERN RUSK COUNTY IN NORTHEAST TEXAS...

* UNTIL 1100 AM CDT

* AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAIN FALLING REPEATEDLY OVER THE SAME AREAS. FLASH FLOODING
  IS LIKELY IN THE WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINEHILL...
  MINDEN...DEBERRY AND BECKVILLE

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3202 9494 3237 9421 3236 9419 3237 9413
      3238 9411 3238 9406 3208 9405 3160 9489
TIME...MOT...LOC 1307Z 180DEG 0KT 3175 9481 3222 9406

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 6:26 AM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 4, 6:26 AM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 AM CDT FRI APR 4 2008

.DISCUSSION...

UPDATED ZONES TO INCLUDE NEW SEVERE THUNDERSTORM WATCH 163.

&&

.PREV DISCUSSION... /ISSUED 511 AM CDT FRI APR 4 2008/

DISCUSSION...

EARLY THIS MORNING A COLD FRONT HAD PUSHED INTO THE NORTHWEST
SECTIONS OF THE FOUR STATE REGION AND EXTENDED NEAR KLIT TO
KTXK...AND KTRL LINE. SHOWERS AND THUNDERSTORMS CONTINUED TO
DEVELOP ALONG AND NEAR THE SYSTEM WITH STRONG TO SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. HAVE ISSUED A FLASH
FLOOD WATCH FOR THE FOUR STATE REGION GIVEN THE RAINFALL MAY BE
HEAVY AT TIMES AND STORMS CAN TRAIN OVER THE SAME LOCATIONS.
RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE SINCE
THE PRECIPITABLE WATER VALUE REMAIN HIGH AND RANGE FROM ONE
AND ONE HALF TO NEAR ONE AND THREE QUARTERS OF AN INCH. AN UPPER
LEVEL TROUGH WILL SWING ACROSS THE CENTRAL AND SOUTHERN PLAINS
LATER THIS AFTERNOON AND OVERNIGHT NUDGING THE SURFACE FRONT
TO THE SOUTHEAST AND AWAY FROM THE AREA BY SATURDAY. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AS THE FRONT MOVES
TO THE SOUTHEAST WITH LARGE HAIL...AND HIGH AND DAMAGING WINDS
THE MAIN THREAT IN ADDITION TO THE HEAVY RAINFALL. SURFACE HIGH
PRESSURE WILL BUILD INTO THE FOUR STATE REGION DURING SATURDAY
AND EXPECTING TO REMAIN RAIN FREE UNTIL THE EARLY HALF OF
NEXT WEEK WHEN OUR NEXT FRONT MOVES INTO THE FORECAST AREA.
CURRENT MODEL DATA HINTS AT A WET PERIOD FOR THE LATE HALF OF THE
NEXT WORKWEEK. STAYED NEAR THE GFS MOS TEMPERATURES. /06/

AVIATION...

MVFR TO VFR CONDITIONS CONTINUE ACROSS MUCH OF THE AREA...BUT TSRA
ACTIVITY ALONG THE I30 CORRIDOR THIS MORNING WILL BE THE MAIN
CONCERN FOR AREA TERMINALS. STRONG THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS THE ARKLATEX THIS MORNING AND INTO THE AFTERNOON...AS A
COLD FRONT CONTINUES TO MOVE AT SNAILS PACE ACROSS THE AREA. THE
FRONT CURRENTLY NEAR A FSM TO DFW LINE...WILL CONTINUE TO TAP INTO
DEEP MOISTURE OUT AHEAD OF IT IN NORTHEAST TEXAS...SOUTHERN
ARKANSAS...AND NORTHERN LOUISIANA. MVFR TO VFR CONDITIONS WILL
PREVAIL...BUT TEMPO IFR CONDITIONS WILL BE LIKELY AS THUNDERSTORMS
MOVE ACROSS AREA TERMINALS TODAY. BY 00Z...TSRA ACTIVITY SHOULD BE
ENDING AT ARKLATEX TERMINALS...WITH IMPROVING CONDITIONS OVERNIGHT.
/11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  48  73  49 / 100  30   0   0
MLU  72  49  69  47 / 100  60   0   0
DEQ  63  42  72  43 /  80  10   0   0
TXK  69  45  71  48 / 100  20   0   0
ELD  71  45  70  47 / 100  40   0   0
TYR  71  46  72  50 / 100  20   0   0
GGG  71  46  72  49 / 100  20   0   0
LFK  72  49  75  50 / 100  40   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

06
Hazardous weather outlook, Apr 4, 6:00 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT FRI APR 4 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND TRAIN
ALONG AND NEAR A COLD FRONT THAT WILL BE MOVING SOUTHEAST
ACROSS THE AREA TODAY AND OUT OF THE AREA TONIGHT. STRONG TO
SEVERE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...IN
ADDITION TO LARGE HAIL AND HIGH AND DAMAGING WINDS. THE HEAVY
RAINFALL WILL PRODUCE AMOUNTS OF NEAR ONE UP TO TWO INCHES
WITH TOTALS APPROACHING THREE TO FOUR INCHES BEFORE
ENDING TONIGHT. FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE
PREVIOUS RAINS OVER THE PAST FEW DAYS HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL RETURN NEAR MID WEEK WITH
THE LATE HALF OF THE WEEK LOOKING WET. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TODAY AND TONIGHT.

06

In the hours before

Local storm report, Apr 4, 2:07 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
207 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     HAIL             3 W IDABEL              33.90N 94.87W
04/04/2008  M0.88 INCH       MCCURTAIN          OK   LAW ENFORCEMENT

&&

STEVENS
Local storm report, Apr 4, 2:09 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     DENSE FOG        3 W IDABEL              33.90N 94.87W
04/04/2008                   MCCURTAIN          OK   LAW ENFORCEMENT

            NICKEL SIZED HAIL REPORTED WEST OF TOWN.

&&

MBERRY
Local storm report, Apr 4, 2:20 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     FLASH FLOOD      5 N IDABEL              33.97N 94.82W
04/04/2008                   MCCURTAIN          OK   LAW ENFORCEMENT

            HALF OF A BRIDGE WASHED OUT ON OLD MILITARY RD AT HOLLY
            CREEK.

1230 AM     FLASH FLOOD      15 N DIERKS             34.34N 94.02W
04/04/2008                   HOWARD             AR   LAW ENFORCEMENT

            HIGHWAY 278 FLOODED IN PART WITH MUD AND GRAVEL AND UNDER
            WATER BY UMPIRE SCHOOL. ON GREENSPLAINS RD. AT STATE HWY
            369...ROAD IS FLOODED.

&&

24
Local storm report, Apr 4, 2:36 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     HAIL             4 W DE QUEEN            34.04N 94.41W
04/04/2008  M1.00 INCH       SEVIER             AR   LAW ENFORCEMENT

&&

STEVENS
Local storm report, Apr 4, 2:39 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
239 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             5 SW HORATIO            33.89N 94.42W
04/04/2008  M0.75 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

STEVENS
Local storm report, Apr 4, 4:30 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     HAIL             5 SW HORATIO            33.89N 94.42W
04/04/2008  M0.75 INCH       LITTLE RIVER       AR   TRAINED SPOTTER

&&

STEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningSHVRed River49 min
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningSHVBowie, Red River46 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningSHVBowie, Red River64 min
Apr 3, 8:53 PM CDTTornado WarningSHVBowie, Red River29 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Apr 3, 9:55 PM CDTTornado WarningSHVBowie, Red River35 min
Apr 4, 1:24 AM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 4, 4:16 AM CDTSevere Thunderstorm WarningSHVBowie44 min
Apr 4, 4:44 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Apr 4, 5:35 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris40 min
Apr 4, 5:53 AM CDTFlash Flood WarningSHVRed River6 hr
Apr 4, 7:24 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk51 min
Apr 4, 10:17 AM CDTRiver Flood WarningSHVBowie, Red River22 hr
Apr 4, 11:10 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby6 hr
Apr 4, 6:17 PM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby5 days

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.